Hail, Pike
- When
- April 12, 9:50 PM CST
- Where
- Pike County, Barry
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.683, -91.050
The Pike County Sheriff reported 3/4 inch hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 12, 3:00 PM CST, 6 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT SAT APR 12 2003 TRANQUIL WX PATTERN WL DOMINATE THE RGN FOR THE NEXT SVRL DAYS AS UPR RDG BLDS INTO THE MS VLY FM THE PLAINS. DURING THIS PD TMPS WL BE THE MAIN FCST ISSUES. WX THEN WL GET ACTV FM TUE NGT INTO WED AS THE FIRST IN A SERIES OF POTENT SHRTWV TROFS EMANATING FM THE WCST LNGWV EJECTS ACRS THE CNTRL U.S.. IN THE NR TERM THE WK BACKDOOR FNT CONTS TO SLOWLY MOV SWD...MAINLY THRU ERN MO INTO IL WHERE THE BEST PUSH IS OCCURING. ANTICIPATE HOWEVER THAT IT WL CONT TO SINK SWD THRU ALL OF THE CWFA TNGT AS THE SFC HI BLDS ACRS THE GRTLKS RGN. THIS SHUD ALLOW EVEN DRIER AIR TO SLOWLY FILTER INTO THE RGN UNDER ENE WNDS. WITH CLR SKIES AND DRIER AIR BUMPED THE MINS DOWN FM THE PRVS FCST. FNT WL STALL OUT TO OUR SOUTH LATE THEN BGN A NWD RETURN AS A WRMFNT ON SUN. LKS LIKE THE FNT WL STRETCH FM NC MO INTO SE MO BY 00Z MON. TMPS WERE THE BIG QUESTION MARK FOR TMW AND TRENDED TWDS THE ETA 2M VALUES WHICH SEEMED TO DEMARCATE THE TMP STRATIFICATION THE BEST. WRMFNT THEN SHUD MOV ACRS THE RMNDR OF THE RGN SUN NGT AS THE SFC RDG OVR THE OH VLY CONTS TO RETREAT AND SFC PRES CONTS TO LWR ACRS THE PLAINS. GOOD WAA WL COMMENCE DURING THIS PD AS THE GRAD TIGHTENS. GOOD S TO SW LWR TROP FLOW AND TOASTY H85 TMPS INDICATE WE ARE IN FOR A NICE WARM DAY ON MON WITH EVERYONE AOA 80F. I WENT ON THE WARMER END OF GUID OR EVEN WARMER FM NE MO INTO MID MO IN CLOSEST PROXIMITY TO THE H85 THERMAL RDG. QUESTIONS WITH REGARDS TO PCPN BEGIN TO ENTER THE PICTURE ON TUE. THE MDLS ARE AT ODDS WITH THIS AS THE GFS STILL IS SHWG A WK LEAD SHRTWV WV TRANSLATING ACRS THE AREA TUE AFT INTO EVNG. ETA ON THE OTHER HAND IS DRY AND WARM WITH INCRSG MSTR. THE MSTR STRATIFICATION AND LIFT RMN BEST IN OUR WRN CWFA WHERE WE HVG BEEN CARRYING LOW POPS AND GIVEN THE UNCERTAINTY AND TO KP CONTINUITY I WL HOLD ONTO THEM. LAST TWO RUNS OF THE GFS HV SLOWED THE THE PROGRESSION OF THE STG UPR TROF LATE TUE INTO WED ACRS THE RGN. LOTS OF UNANSWERED QUESTIONS WITH THIS SYS LIKE THE MDL HANDLING OF SFC DPTS AND LOW LVL MSTR STRATIFICATION AND THUS IMPACT ON STABILITY. ALL SAID THIS IS ONE POTENT SHRTWV TROF. THE CHC OF SHRA/TSRA TUE NGT/ERLY WED MORE CLOSELY ASSOCD WITH WAA AHD OF THE FNT...AND THEN SCT STG+ STORMS ON WED STILL LOOK IN ORDER. TIMING WL HV BIG IMPACT ON THE LATER. IN THE EXTDD...LKS LIKE THURS WL BE A DRY DAY IN THE WAKE OF THE SYS. MDLS ARE AT ODDS WITH THE AMT OF COOLING BTWN THEMSLEVES AND RUN TO RUN. THE CURRENT FCST REFLECTS A COMPROMISE FCST WITH NEIGHBORING OFFICES AND ONE WARMER THAN THE CURRENT OPRNL GUID SOLN. ANOTHER GOOD SYS TO AFFECT US LATE WK INTO THE WKND. EASTER SUNDAY CUD BE INTERESTING. .STL...NONE GLASS
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 730 AM CDT FRI APR 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS EACH DAY FOR TUESDAY THROUGH FRIDAY NEXT WEEK AS THE NEXT SPRING STORM MOVES THROUGH THE CENTRAL UNITED STATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) CARNEY
The St Louis radar (KLSX), 114 km away, was scanning. The volume nearest the first event began at 03:45 UTC.
1 hail. Local standard time, as filed.
The Pike County Sheriff reported 3/4 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348252.